MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.(b)(4).Medical device expiration date: unknown.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd¿ sharps collectors was missing the sliding lid.The following information was provided by the initial reporter, translated from japanese to english: this is a report about a defective lid of sharps collector.According to the customer's report, the sliding lid was missing for one product.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received.Attempt to get more information was made, however, customer confirmed that no additional information was available.Based on the information provided, the dhr review process was unable to be performed since there was no lot number provided.A review of the ncmr¿s was performed; the result showed one issues reported for the same part number and issue throughout the last twelve months.According to this investigation, there is not enough information provided from customer like a picture showing the nonconformance or a lot number, however within the report, customer describes that the sliding lid was missing for one product.With that explanation, we can confirm it as related to the manufacturing process since this issue had already been identified within the process.Additionally, the current process was reviewed and confirmed that assembly between lid and slider is performed manually and inspected visually per production department and a second inspection based on aql sampling plan is performed by quality department, this process has been confirmed as capable to detect this kind of issues (missing slider), however, omission error within the process could happen.Based on this investigation it was determined that this failure mode is related to the manufacturing process since the lack of slider would be an omission error within the process.The current manufacturing process was reviewed and it was found as capable of detecting missing components, however, omission error could happen during visual inspection.Quality alert was posted within the process in order to make aware all the people involved in the manufacturing process of this product.All the complaint information was also captured for tracking and trending purposes.
 
Event or Problem Description

Brand Name
BD¿ SHARPS COLLECTORS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15966279
Report Number2243072-2022-02145
Device Sequence Number4913216
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public(01)00382903056095
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown